MAUDE Adverse Event Report: HEARTSINE TECHNOLOGIES LTD PACKAGE,450P,PP01,EN,450-STR-US-10; AUTOMATED EXTERNAL DEFIBRILLATOR

HEARTSINE TECHNOLOGIES LTD PACKAGE,450P,PP01,EN,450-STR-US-10; AUTOMATED EXTERNAL DEFIBRILLATOR
Model Number SAM 450P
Medical Device Problem Code Defibrillation/Stimulation Problem (1573)
Health Effect - Clinical Code Death (1802)
Date of Event 12/05/2019
Type of Reportable Event Death
Additional Manufacturer Narrative
Exemption number e2015058.(b)(4).
 
Event or Problem Description
There was a patient involved in this event.A samartian 450p device was used during an alleged sca in the usa.The responder removed pads from device and placed on the patient.It was alleged that the unit kept cycling through the prompts and would not progress to analyze for shock therapy.The responder used an alternative device to provide therapy.Customer stated that the patient did not survive.
 
Additional Manufacturer Narrative
The device history records for the sam 450p device and pad-pak were reviewed and this confirmed that all manufacturing and quality checks and test had been successfully completed.The sam 450p passed ¿out qat from heartsine technologies on the 19th may 2015.The device was powered on and the user was issued with the advisory speech prompts.The electrode pads were briefly detected as being placed 1 minute and 26 seconds after power on.However, power appears to have been removed from the device shortly after resulting in no analysis of the patient¿s heart rhythm.This may suggest the pad-pak was removed or had been incorrectly seated within the device.The device was immediately powered on again, but the electrode pads were not detected as being attached.The device was subsequently powered off after 1 minutes and 5 seconds.During the investigation, the device was found to be correctly measuring impedance throughout the range even under the stress of elevated temperature.In the absence of the patient, the investigation was unable to replicate the reported fault.The fault may have been due to a number of things, for example, pad positioning excessive hair or an incorrectly seated pad-pak.This device shall by retained by heartsine as per complaint handling procedure h001-003-080.
 
Event or Problem Description

Brand Name
PACKAGE,450P,PP01,EN,450-STR-US-10
Common Device Name
AUTOMATED EXTERNAL DEFIBRILLATOR
Manufacturer (Section D)
HEARTSINE TECHNOLOGIES LTD
203 airport road west
belfast BT3 9 ED
IE  BT3 9ED
MDR Report Key9652391
Report Number3004123209-2020-00021
Device Sequence Number19438678
Product Code MKJ
UDI-Device IdentifierM727SAM450P
UDI-PublicM727SAM450P
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P160008
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 02/21/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device No Information
Device Model NumberSAM 450P
Device Catalogue Number450-STR-US-10
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/31/2020
Initial Date Received by Manufacturer 01/28/2020
Supplement Date Received by Manufacturer02/13/2020
Initial Report FDA Received Date01/31/2020
Supplement Report FDA Received Date02/21/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;